Lobachevskii Journal of Mathematics

, Volume 38, Issue 5, pp 898–905 | Cite as

Spatially inhomogeneous modes of logistic differential equation with delay and small diffusion in a flat area

  • S. Glyzin
  • V. Goryunov
  • A. Kolesov


In the paper we consider the problem of searching for coexisting modes in a nonlinear boundary value problem with a delay from population dynamics. For this we construct the asymptotic of spatially homogeneous cycle using the normal forms method and research the dependence of its stability on the diffusion parameter. Then we find coexisting attractors of the problem using numerical methods. Numerical experiment required an application of massively parallel computing systems and adaptation of solutions search algorithms to them. Based on the numerical analysis we come to the conclusion of the existence in the boundary value problem of solutions of two types. The first type has a simple spatial distribution and inherits the properties of a homogeneous solution. The second called the mode of self-organization is more complex distributed in space and is much more preferred in terms of population dynamics.

Keywords and phrases

Boundary value problem normal form bifurcation attractor numerical analysis 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    A. Yu. Kolesov and V. V. Mayorov, “Spatial and temporal self-organization in single-species biocenosis,” in The Dynamics of Biological Populations, Interschool Collection of Articles (1986), pp. 3–13 [in Russian].Google Scholar
  2. 2.
    A. Yu. Kolesov and Yu. S. Kolesov, Relaxational Oscillations in Mathematical Models of Ecology, Vol. 199 of Proc. Steklov Inst. Math. (Am. Math. Soc., Providence, 1995).Google Scholar
  3. 3.
    S. A. Gourley, J. W.-H. So, and J. H. Wu, “Nonlocality of reaction-diffusion equations induced by delay: biological modeling and nonlinear dynamics,” J. Math. Sci. 124, 5119–5153 (2004).CrossRefzbMATHGoogle Scholar
  4. 4.
    N. F. Britton, Reaction-Diffusion Equations and their Applications to Biology (Academic, New York, 1986).zbMATHGoogle Scholar
  5. 5.
    N. F. Britton, “Spatial structures and periodic travelling waves in an integro-differential reaction-diffusion population model,” SIAM J. Appl.Math. 50, 1663–1688 (1990).MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Yu. S. Kolesov and D. I. Svitra, Self-Oscillations in Systems with Delay (Mokslas, Vilnius, 1979) [in Russian].zbMATHGoogle Scholar
  7. 7.
    S. A. Kashchenko, “Asymptotics of periodical solution of Hutchinson generalized equation,” Autom. Control Comput. Sci. 47, 470–494 (2013).CrossRefGoogle Scholar
  8. 8.
    Y. Kuang, Delay Differential Equations. With Applications in Population Dynamics (Academic New York, 1993).zbMATHGoogle Scholar
  9. 9.
    J. Wu, Theory and Applications of Partial Functional Differential Equations (Springer, New York, 1996).CrossRefzbMATHGoogle Scholar
  10. 10.
    E. M. Wright, “A non-linear difference-differential equation,” J. Reine Angew.Math. 194, 66–87 (1955).MathSciNetzbMATHGoogle Scholar
  11. 11.
    A. Yu. Kolesov, “On stability of a spatially homogeneous cycle in Hutchinson equation with diffusion,” Mat. Modeli Biol.Med. 1, 93–103 (1985).zbMATHGoogle Scholar
  12. 12.
    S. D. Glyzin, “Dimensional characteristics of diffusion chaos,” Autom. Control Comput. Sci. 47, 452–469 (2013).CrossRefGoogle Scholar
  13. 13.
    S. D. Glyzin, A. Yu. Kolesov, and N. Kh. Rozov, “Finite-dimensional models of diffusion chaos,” Comput. Math. Math. Phys. 50, 816–830 (2010).MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    S. D. Glyzin, “Difference approximations of’ reaction–diffusion’ equation on a segment,” Model. Anal. Inform. Sistem 16 (3), 96–116 (2009).MathSciNetGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2017

Authors and Affiliations

  1. 1.Yaroslavl State UniversityYaroslavlRussia
  2. 2.Scientific Center in Chernogolovka of Russian Academy of SciencesChernogolovka, Moscow oblastRussia

Personalised recommendations